To report a hepatitis B virus (HBV) reactivation during the treatment of etanercept for rheumatoid arthritis (RA).
The chronological course of a patient with RA who developed HBV reactivation associated with etanercept treatment was recorded.
A Taiwanese woman with RA was treated by etanercept. A severe deterioration of liver biochemistry occurred soon after the start of the biologicals because of the previously unrecognised HBV carrier status. The condition was successfully alleviated by oral lamivudine administration.
In the prevalent area of HBV, viral titre monitoring and pre-emptive antiviral treatment may be fundamentally important to avoid serious complications of HBV reactivation whenever a new treatment modality such as biologicals is started for patients with RA.
Statistics from Altmetric.com
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.